Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 61, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 12, 2021, 1:57 PM CDT for Limestone County, Morgan County, Alabama. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 12, 2021, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Limestone County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:21 PM CDT | TSTM WND DMG | 2 Nnw Priceville, AL | AN OFF-DUTY NWS EMPLOYEE REPORTED A SINGLE TREE DOWN ALONG THE SIDE OF INTERSTATE 65. A METAL ROAD SIGN WAS ALSO BENT OVER IN THE SAME LOCATION. TIME ESTIMATED BASED ON RADAR. |
| Jun 12, 2:21 PM CDT | TSTM WND DMG | 3 Wnw Priceville, AL | COUPLE OF POWER POLES SNAPPED NEAR THE INTERSECTION OF HWY. 67 AND MOUNTAINVIEW DR. IN PRICEVILLE. TIME ESTIMATED BY RADAR. |
| Jun 12, 2:25 PM CDT | TSTM WND DMG | 2 Ene Decatur, AL | POWER POLES DOWN BETWEEN SHERWOOD DR. AND 13TH STREET. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
182
WUUS54 KHUN 121857
SVRHUN
ALC083-103-121930-
/O.NEW.KHUN.SV.W.0061.210612T1857Z-210612T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
157 PM CDT Sat Jun 12 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Southeastern Limestone County in north central Alabama...
Central Morgan County in north central Alabama...
* Until 230 PM CDT.
* At 157 PM CDT, a severe thunderstorm was located near Huntsville
International Airport, or 7 miles east of Decatur, moving south at
15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Decatur, Hartselle, Priceville, Huntsville International Airport,
Somerville, Mooresville, Belle Mina and Basham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3451 8704 3470 8689 3464 8678 3455 8679
3455 8676 3457 8674 3441 8676
TIME...MOT...LOC 1857Z 016DEG 15KT 3462 8686
HAIL...<.75IN
WIND...60MPH
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:33 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 12, 12:33 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1233 PM CDT Sat Jun 12 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 1015 AM CDT Sat Jun 12 2021 Fog that was prevalent across the area this morning is still dissipating/lifting...but some patchy fog remains mainly in portions of Morgan and Cullman Counties, especially along the higher terrain. Otherwise, sky conditions are gradually clearing with some cu noted to be forming in NE and SW portions of the area that have experienced more insolation thus far. The main larger scale feature of interest is a shortwave that will be traversing the area from NW- SE during this afternoon, which may help instigate showers and thunderstorms. It is still difficult to determine what areas may ultimately be favored for development with somewhat mixed signals between dynamic forcing and thermodynamic instability. Nevertheless, western areas do appear slightly favored overall and scattered POPs will be continued there for this afternoon with isolated POPs in far eastern locations. Shear profiles are generally not supportive of strong cell organization and small, multi-cell clusters would seem to be favored. However, fairly steep low-lvl lapse rates along with high PW values would indicate a good threat for strong wind gusts from any stronger cells today. Generally small adjustments were made to the ongoing forecast with no significant changes at this time. .SHORT TERM...(Tonight through Monday) Issued at 250 AM CDT Sat Jun 12 2021 Drier conditions are forecast tonight as daytime heating comes to an end and the trough pushes to the south of the area. Patchy fog may develop again tonight with light winds and mostly clear skies. Regardless, another mild night is forecast with lows in the upper 60s and low 70s. Sunday will feature anticyclonic flow aloft with the trough exiting to the south. However, the atmosphere will once again be highly unstable with SBCAPE values climbing into the 2000-4000 J/Kg range. However, there is no shortwave trough like today and the atmosphere is slightly drier. Therefore, expect storms will be a bit more isolated to scattered on Sunday. Storms should be able to form on outflow and differential heating boundaries by mid to late afternoon. Highs will once again climb into the upper 80s to low 90s. Again, there could be some strong to marginally severe storms on Sunday afternoon as well but think the setup looks better today. Heat indices will once again be near 100 degrees on Sunday. Showers/storms will generally come to an end Sunday night with the loss of daytime heating. Mild temperatures are forecast overnight with lows in the upper 60s to low 70s. Ridging aloft will continue on Monday ahead of a trough that will dive southeastward out of the Great Lakes Region. These higher heights aloft will lead to poor mid-level lapse rates with a cap persisting throughout much of day. Due to this, left the forecast dry with sunny skies. Highs will once again be in the upper 80s to low 90s. .LONG TERM...(Monday night through Friday) Issued at 250 AM CDT Sat Jun 12 2021 A cold front associated with the approaching trough will move through the forecast area late Monday night into early Tuesday. This front will usher in a true airmass change for mid-June. As mentioned above, the atmosphere will be rather dry ahead of this front. Therefore, do not expect any precipitation with this frontal passage. Drier air will move in behind the boundary with a noticeable difference in the humidity throughout much of the long-term forecast. Temperatures will also drop a few degrees with highs generally in the mid 80s on Tuesday and Wednesday. Lows Wednesday and Thursday morning will be in the upper 50s to low 60s. Overall, rather pleasant weather is forecast for mid- June throughout much of the long-term forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Jun 12 2021 An upper-lvl system will be moving southward across the area this afternoon, instigating SHRA/TSRA development. In fact, an area of SHRA/TSRA has already developed and will likely impact KHSV through ~21Z. Given sctd nature of TSRA activity, TEMPO group will address threat/impact for KHSV. If the strongest part of cell impacts the location, vis/ceiling impacts could be further decreased to IFR range. SHRA/TSRA may develop near KMSL later as upr-low moves SWRD across the area, but lower confidence in impacts there. SHRA/TSRA activity is expected to decrease with the loss of daytime heating and as the upr-lvl system begins to move away especially after 21-00Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...KDW SHORT TERM...MA LONG TERM...MA AVIATION...KDW For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 12, 10:51 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 1051 AM CDT Sat Jun 12 2021 ALZ001>010-016-TNZ076-096-097-130700- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 1051 AM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...This Afternoon and Tonight... A few strong to marginally severe storms will be possible this afternoon with locally damaging wind gusts possible. These storms will also produce heavy rainfall with localized flash flooding possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon storms are expected again on Sunday with gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jun 12, 12:31 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1231 PM CDT Sat Jun 12 2021
TNZ076-096-121815-
Moore TN-Lincoln TN-
1231 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MOORE AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 12 miles southwest of Shelbyville, moving south at 10
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Belleville, Mulberry, Chestnut Ridge, Mimosa, Booneville and Howell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3535 8654 3536 8650 3521 8641 3519 8665
3531 8665 3533 8660 3536 8660 3537 8657
TIME...MOT...LOC 1730Z 351DEG 10KT 3534 8657
GHSpecial weather statement, Jun 12, 1:13 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Huntsville AL 113 PM CDT Sat Jun 12 2021 ALZ006-009-121900- Madison AL-Jackson AL- 113 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND NORTHEASTERN MADISON COUNTIES UNTIL 200 PM CDT... At 112 PM CDT, Doppler radar was tracking a strong thunderstorm over Moores Mill, moving southeast at 15 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northern Huntsville, Moores Mill, Meridianville, Hazel Green, Gurley, Alabama A And M University, New Market, Maysville, Ryland and Hampton Cove. LAT...LON 3488 8663 3495 8644 3478 8626 3465 8650 TIME...MOT...LOC 1812Z 332DEG 15KT 3487 8651 GH
Special weather statement, Jun 12, 1:33 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Huntsville AL
133 PM CDT Sat Jun 12 2021
ALZ005-006-TNZ096-121915-
Madison AL-Limestone AL-Lincoln TN-
133 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHEASTERN LIMESTONE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 215 PM
CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 14 miles northwest of Meridianville, moving south at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northwestern Huntsville, Athens, Ardmore, Harvest, Toney, Elkwood,
Holland Gin, Blanche, Capshaw and Taft.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3507 8668 3476 8660 3477 8694 3499 8689
3499 8684 3506 8684 3508 8683
TIME...MOT...LOC 1833Z 002DEG 23KT 3499 8678
GHSpecial weather statement, Jun 12, 1:39 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Huntsville AL 139 PM CDT Sat Jun 12 2021 ALZ006-008-009-121930- Marshall AL-Madison AL-Jackson AL- 139 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...NORTH CENTRAL MARSHALL AND SOUTHEASTERN MADISON COUNTIES UNTIL 230 PM CDT... At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near Woodville, or 15 miles east of Huntsville, moving southeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scottsboro, Grant, Gurley, Woodville, Paint Rock, Lim Rock and Garth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3463 8643 3474 8631 3467 8607 3448 8624 TIME...MOT...LOC 1839Z 300DEG 12KT 3466 8633 GH
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 27 min |
| Jun 12, 1:13 PM CDT | Special Weather Statement | HUN | Madison | 47 min |
| Jun 12, 1:33 PM CDT | Special Weather Statement | HUN | Limestone | 42 min |
| Jun 12, 1:39 PM CDT | Special Weather Statement | HUN | Jackson | 51 min |
| Jun 12, 2:26 PM CDT | Special Weather Statement | HUN | Morgan | 49 min |
| Jun 12, 3:16 PM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Jun 12, 3:54 PM CDT | Special Weather Statement | HUN | Lawrence | 51 min |
| Jun 12, 4:29 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 31 min |
| Jun 12, 4:57 PM CDT | Special Weather Statement | HUN | Lawrence | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.